MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG EASYPUMP 2; ELASTOMERIC PUMPS

B BRAUN MELSUNGEN AG EASYPUMP 2; ELASTOMERIC PUMPS
Catalog Number 4540008-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Vomiting (2144)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the event description: in a hospital, nursing staff used an easy pump lt270-27 diffuser, braun reference (b)(4), batch 24d20ged41 on a patient.The diffuser was filled with 5 fluorouracyl for a quantity of 1750mg (milligrams) (35 ml (milliliters)), diluted in nacl 0.9% (vol 192ml).The infusion was initiated on (b)(6) 2024 at 5pm.On (b)(6) 2024 at 8:30am, the nursing staff noticed that the diffuser was empty.The infusion therefore lasted 15 hours 30 minutes instead of the expected 22 hours.The diffuser infused much faster than expected.The patient was more prone to nausea than during the previous treatment.The diffuser is in quarantine at the customer's facility.We are due to collect it on wednesday (b)(6) 2024.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Additional information: d9 device returned to manufacturer device history record (dhr): reviewed the dhr for batch 24d20ged41, there was no defect encountered during in process and final control inspection.Sample evaluation: received one sample of easypump ii lt 270-27-s-eu/sa without original packaging.The batch number on the big bottom cap of the sample was 24d20ged41.Upon received, no solution was observed in the sample and the sample was clamped.A medication label attached on the outer shell of the sample indicates that the sample was used to be filled with fluorouracil.Its filling port was closed with a discofix cap, whereas its patient connector was closed with a connector.Investigation results: the flow rate report of affected batch 24d20ged41 was reviewed.For final control flow rate (after eto) report, the average flow rate deviation from the nominal flow rate was between 3.11% and 9.61%.The received sample was weighed and recorded at 81.69.An unfilled easypump for this article typically weighs 75g, and the retained volume should be [?]3g.This indicates that the remaining solution at received sample was around 3g.Visual inspection had done throughout the received sample.White crystallized residue was found at the filling port and filter of received sample.The sample was sent for decontamination for flow rate test.However, the received sample was unable to be decontaminated as the sample was blocked.The white precipitation was not able to be flushed out.Since the received sample was blocked, further investigation for flow rate was not possible.White crystallize was observed at the received sample.The blockage of the received sample was due to white crystallize observed at the flow restrictor.The crystallization / precipitation of drug will affect the flow rate of the sample.The crystallization/ precipitation will cause the blockage on the path of the solution.There are some drugs (e.G.5fu, cefepime) which tend to crystallize / precipitation at some special conditions.The risk of crystallization is given by the drug itself and may affect some functions of the pump (filter, microbore, glass tube).However, there are some possibilities that can cause fast flow rate to occur during application, such that one or combination factors are listed as below: factor 1: temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 10 ml/hr to 11.8 ml/hr.Factor 2: external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Factor 3: folded outed shell according to ifu, the outer layer has to be unfolded properly prior filling.Folded outer shell will act as the external pressure to elastomeric membrane and increase the flow rate of the product.Conclusion: since the received sample is blocked, further investigation for flow rate was not possible, hence, we considered this complaint as not confirmed.The blockage of the received sample was due to white crystallization observed at the flow restrictor.

Brand Name
EASYPUMP 2
Common Device Name
ELASTOMERIC PUMPS
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20603750
Report Number9610825-2024-00788
Device Sequence Number7346341
Product Code MEB
UDI-Device Identifier04046964448461
UDI-Public(01)04046964448461(17)290401(10)24D20GED41
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540008-07
Device Lot Number24D20GED41
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown